Hail, Ramsey
- When
- June 5, 1:30 AM CST
- Where
- Ramsey County, 3 mi NNW of Lawton
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.333, -98.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 1:30 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT SAT JUN 5 2004 FORECAST CHALLENGE CONCERN TEMPERATURES AND RAIN CHANCES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD ALTHOUGH IN EARLY GOING PREFER SLOWER GFS SOLUTION. WILL END UP USING MIX FOR GRIDS. FAIRLY COMPLEX AREA OF LOW PRESSURE OVER REGION HOWEVER LATE NIGHT CONVECTION FOCUSED ALONG TWO BOUNDARIES...E-W BOUNDARY ACROSS N ND-NW MN AND VCNTY OF SURFACE LOW AND ASSOCIATED BOUNDARIES OVER NE SD/SE ND. SHORT WAVE ENERGY WELL EVIDENT FROM WATER VAPOR LOOP HOWEVER LACK OF SIGNIFICANT LOW LEVEL JET RESULTING IN CONVECTION REMAINING GENERALLY BLO SEVERE LIMITS. WILL MONITOR TRENDS FOR AM MENTION...LIKELY FROM VALLEY EAST DURING AM HOURS. CONCERN REMAINDER OF DAY WILL BE AFTERNOON CONVECTION WITH BOUNDARY. LEANING TOWARDS SLOWER GFS SOLUTION WHICH WOULD HAVE BOUNDARY INTO EASTERN FA DURING LATE AFTERNOON EARLY EVENING. MOISTURE...INSTABILITY AND LIFT SUFFICIENT FOR SEVERE POTENTIAL THIS AREA DURING SMALL WINDOW FROM LATE AFTERNOON EARLY AFTERNOON AND WILL HIGHLIGHT IN HWO. CLEARING BEHIND WAVE WITH COLUMN SHOWING GOOD DRYING WITH PWATS DROPPING BLO AN INCH WITH ETA DOWN TO HALF INCH SO CONVECTION SHOULD BE LIMITED TO ALONG BOUNDARY. SHORT WAVE RIDGE BUILDS INTO FA OVERNIGHT AND INTO SUNDAY WITH SURFACE HIGH PRESSURE AND DRYING COLUMN. COLD ADVECTION LIMITED TO SATURDAY NIGHT SO WILL SEE SOME COOLER MIN TEMPERATURES. WITH GOOD AMOUNT OF SOLAR EXPECTED SUNDAY TEMPERATURES SHOULD HOVER CLOSE OR A LITTLE ABOVE AVERAGE. REGION TRANSITIONS INTO SW FLOW ALOFT SUNDAY NIGHT CONTINUING INTO UPCOMING WORK WEEK WITH LOW PRESSURE AFFECTING NORTHERN PLAINS FOR RENEWED TSRA CHANCES. PRECIPITABLE H2O VALUES IMPRESSIVE ESPECIALLY FROM GFS. WITH ABOVE AND FACT THAT BOUNDARIES FAIRLY PARALLEL TO FLOW THERE IS POTENTIAL FOR MORE HEAVY RAIN WHICH MAY COMPOUND CURRENT PROBLEM AREAS. TOUGH AT THIS TIME TO PINPOINT PARTICULAR AREA HOWEVER NORTHERN AREAS MAY HAVE BEST POTENTIAL WITH CAPPING POSSIBILITIES ACROSS SOUTH. ESF ISSUED YESTERDAY AND WILL UPDATE WITH POTENTIAL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO CODE WILL REMAIN FXUS63 KFGF. VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 633 AM CDT FRI JUN 4 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041533- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 633 AM CDT FRI JUN 4 2004 ...CHANCE FOR SEVERE THUNDERSTORMS TONIGHT FOR EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF NORTHWEST MINNESOTA TONIGHT. LARGE HAIL IS THE MAIN THREAT. THE MAIN THREAT IS OVER THE DEVILS LAKE BASIN BETWEEN 6 PM AND 10 PM...MOVING INTO THE RED RIVER VALLEY BETWEEN 9 PM AND 2 AM. IN ADDITION TO LARGE HAIL...LOCALLY HEAVY RAINFALL OF OVER AN INCH CAN BE EXPECTED WHICH COULD CAUSE FLOODING. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN IN INTENSITY AS THEY MOVE EAST OF THE VALLEY INTO NORTHWEST AND WEST CENTRAL MINNESOTA LATE TONIGHT. BUT LOCALLY HEAVY RAINS ARE STILL POSSIBLE. AN AREA OF LOW PRESSURE OVER MONTANA WILL MOVE EAST ALONG THE SOUTH AND NORTH DAKOTA BORDER TONIGHT...AND INTO MINNESOTA SATURDAY MORNING. SOUTH WINDS AHEAD OF THIS LOW WILL TRANSPORT MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WILL BE AN UNSETTLED PERIOD AS SUMMER TIME WARM...MOIST AND UNSTABLE AIRMASS INVADES THE REGION. LINGERING THUNDERSTORMS WILL EXIT MINNESOTA LAKES COUNTRY BY EARLY AFTERNOON SATURDAY. THEN DRY ON SUNDAY. THE NEXT SYSTEM WILL MOVE INTO NORTH DAKOTA MONDAY WITH THE NEXT CHANCE FOR SEVERE WEATHER MONDAY NIGHT...ESPECIALLY OVER NORTHEAST NORTH DAKOTA. THE SYSTEM WILL THEN STALL OUT OVER THE NORTHERN PLAINS THROUGH THURSDAY GIVING DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES NORTH OF A VALLEY CITY TO FARGO TO ROSEAU LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER EASTERN NORTH DAKOTA. RIDDLE
The Fargo/Grand Forks radar (KMVX), 120 km away, was scanning. The volume nearest the first event began at 07:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409299.